Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Set me free

Question for the people whose acne came back after the first accutane course?

Recommended Posts

I'd like to know how much time it took you till you noticed your acne was coming back.

The reason I'm asking this is because I just finished Accutane something like 2/3 weeks ago. On a severeness scale up to 10, I'd say my acne was 7.5. When I finished, I was 100% acne free. I was so happy. Not a single pimple and now 2/3 weeks after finishing, already I have 2 new pimples in my face, 3 in my back I'm really afraid my acne could be returning... But then again I've heard it's normal to have 1/2 once in a while after being cured by Accutane because it never goes further than that. And that's why I don't know what to think. I really don't feel like waiting till my acne is completely back to go on round 2... I'd rather restart Accutane while the acne is still small.

Also, when you go on round 2, do you go through the same process? Like your acne getting worse during the first month of Accutane?

Thanks for your attention <33 ;P

Link to comment
Share on other sites

Hi there,

I went on Accutane and it cleared me up good, after I quit, acne came back a week later, but it was nowhere near as bad as when I had started, so although I didn't get complete remission as I had hoped, I think this drug permanently made my acne less severe.

I'm not going for Round 2 because I only have very mild acne now, plus it gave me really bad hair loss while I was taking the drug.

I took 40mg per day, 10 months ago, took Accutane for 4 months (ended early due to hair loss).

Link to comment
Share on other sites

Hi there,

I went on Accutane and it cleared me up good, after I quit, acne came back a week later, but it was nowhere near as bad as when I had started, so although I didn't get complete remission as I had hoped, I think this drug permanently made my acne less severe.

I'm not going for Round 2 because I only have very mild acne now, plus it gave me really bad hair loss while I was taking the drug.

I took 40mg per day, 10 months ago, took Accutane for 4 months (ended early due to hair loss).

Ok... I guess I'll try to wait a little while then, see how bad it gets. =)

Didn't experience any hair loss btw just the most common side effects like dry lips, eyes, etc. and nose bleeding.

Link to comment
Share on other sites

Yea that's great you didn't get hair loss, look at this forum and you'll find a thread about hair loss that's over 140 pages.

I think I would've likely had permanent remission of acne had I finished my course completely, but the hair loss I had was too much to bear.

Link to comment
Share on other sites

How common is hair loss? I heard that if it's in your genetics it will just speed up the process and if not, it will grow back in a year. But, is it worth it? I think I'd rather have less hair than have acne right?

Link to comment
Share on other sites

I'd trade my hair to not have acne(Though my haircuts are always super short so being bald isnt far off from what i am now :D ) bad hairloss is not that common, losing more hair than normal but the type that you dont notice or other people can notice is more common. out of the 20 million or so thats used accutane im sure its like 10% that get bad hairloss, but some or most can still grow back later on

Link to comment
Share on other sites

How common is hair loss? I heard that if it's in your genetics it will just speed up the process and if not, it will grow back in a year. But, is it worth it? I think I'd rather have less hair than have acne right?

Well it's really hard to say how common it is, based on this forum and the 142 page long hair loss thread, it would appear it's quite common. Some people say they never lost hair, some did, it's different for each person. I guess I was one of the unfortunate ones.

And yes it's true if you already have MPB, accutane may cause your hair to shed, which eliminates one extra hair growth cycle for hair that's already pre-determined to fall out. But thankfully my derm said I don't have MPB, so right now it's just a waiting game for me.

Link to comment
Share on other sites

It's 142 pages of 30-40 unique people talking it in, out of 20 or so million that's taken it, obviously theres more than that that experienced hair loss of course but its still a very small percent. They don't or wouldnt have "my hair didnt fall out while on accutane " threads nor would people want to search around and post in forums that their hair didnt fall out. :D

I never seen any bald kids in my schools and many were on accutane. heh

How common is hair loss? I heard that if it's in your genetics it will just speed up the process and if not, it will grow back in a year. But, is it worth it? I think I'd rather have less hair than have acne right?

Well it's really hard to say how common it is, based on this forum and the 142 page long hair loss thread, it would appear it's quite common. Some people say they never lost hair, some did, it's different for each person. I guess I was one of the unfortunate ones.

And yes it's true if you already have MPB, accutane may cause your hair to shed, which eliminates one extra hair growth cycle for hair that's already pre-determined to fall out. But thankfully my derm said I don't have MPB, so right now it's just a waiting game for me.

Link to comment
Share on other sites

My acne started to come back about 6-8 weeks after I completed my course. I was 100% clear from the second month of my course to this 6-8 week period. It started with one or two really small whiteheads. I am about six months post Accutane now and am still getting smaller whiteheads, smaller inflamed pimples and an occasional larger inflamed pimple.

It is very frustrating, embarrassing and depressing to say the least. I don't think my derm will give me the second course as she won't see it warranted.

Link to comment
Share on other sites

What was your dosage? and how long

My acne started to come back about 6-8 weeks after I completed my course. I was 100% clear from the second month of my course to this 6-8 week period. It started with one or two really small whiteheads. I am about six months post Accutane now and am still getting smaller whiteheads, smaller inflamed pimples and an occasional larger inflamed pimple.

It is very frustrating, embarrassing and depressing to say the least. I don't think my derm will give me the second course as she won't see it warranted.

Link to comment
Share on other sites

My acne started to come back about 6-8 weeks after I completed my course. I was 100% clear from the second month of my course to this 6-8 week period. It started with one or two really small whiteheads. I am about six months post Accutane now and am still getting smaller whiteheads, smaller inflamed pimples and an occasional larger inflamed pimple.

It is very frustrating, embarrassing and depressing to say the least. I don't think my derm will give me the second course as she won't see it warranted.

That sucks man. I hope I won't go through the same thing.

By the way, I just had those pimples right after I finished, now they seem to be gone and no new ones since then...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×